Alert archive / West Virginia / Areal Flood Warnings in 2012

Areal Flood Warning 3, NWS Charleston, WV

July 18, 2012Cabell County, West Virginia

NWS Charleston, WV issued this areal flood warning at Jul 18, 2012, 9:48 PM EDT for Cabell County, West Virginia. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 9:48 PM EDT (01:48 UTC)
Expired
Jul 18, 2012, 11:15 PM EDT
In force
87 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Cabell County, WV

The radar

The Charleston,WV radar (KRLX), 63 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
999 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WGUS41 KRLX 190148
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
948 PM EDT WED JUL 18 2012

WVC011-190315-
/O.NEW.KRLX.FA.W.0003.120719T0148Z-120719T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CABELL WV-
948 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WARNING FOR...
  WEST CENTRAL CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...

* UNTIL 1115 PM EDT

* AT 945 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH CABELL COUNTY. CABELL 
911 HAS REPORTED FLOODING OF THE VIADUCTS. 1 TO 1.5 INCHES OF RAIN 
HAS FALLEN IN A VERY SHORT PERIOD OF TIME. AN ADDITIONAL INCH OF 
RAIN IS POSSIBLE OVER THE NEXT HOUR.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREETS
AROUND HUNTINGTON. THE HIGHEST THREAT AREAS FOR FLOODING ARE THE
RAILROAD VIADUCTS AT 1ST...8TH...10TH...16TH AND 20TH STREETS. IN
ADDITION...THE RAILROAD VIADUCT AT 14TH STREET WEST MAY FLOOD.
FLOODING MAY ALSO BE OCCURRING ALONG 5TH AVENUE BETWEEN 24TH AND 25TH
STREETS.

&&

LAT...LON 3841 8247 3843 8240 3841 8239 3839 8246

$$

30

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Jul 18, 9:08 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 18, 9:08 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
908 PM EDT WED JUL 18 2012

.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH FRIDAY WITH SCATTERED
THUNDERSTORMS IN ADVANCE OF AN APPROACHING COLD FRONT...WHICH WILL
MOVE THROUGH THE AREA LATE FRIDAY NIGHT OR EARLY SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
UPDATED GRIDS TO ACCOUNT FOR THE TIMING OF THE ON GOING
CONVECTION. TWEEKED TEMPS A TAD TO MATCH CURRNENT TEMPS.  CONVECTION
WILL CONTINUE TO DIE DOWN OVERNIGHT TONIGHT. FRONT WILL CONTINUE
TO SAG SOUTH AS WELL AND SLOW AS NEXT WAVE FORMS AND MOVES ALONG
IT TOMORROW.

PREVIOUS DISCUSSION...
SLOW MOVING COLD FRONT STILL TO THE NORTH
OF THE CWA ACROSS NORTHERN OHIO/IN AT 18Z. THIS FRONT WILL
CONTINUE TO SLOWLY SAG SOUTH TONIGHT...BEFORE STALLING OUT JUST TO
THE NORTH OR ALONG THE NORTHERN OHIO ZONES. OUT AHEAD OF THE
FRONT...HOT...MOIST...UNSTABLE AIR REMAINS IN PLACE...WITH
2500-4000J/KG SBCAPE OBSERVED ACROSS REGION. THIS COMBINED WITH
WEAK RIPPLES IN THE FLOW...AS WELL AS A BOUNDARY THAT IS MOVING
WEST TO EAST ACROSS THE CWA...HAS TRIGGERED CONVECTION THIS
AFTERNOON OVER THE AREA. OVERALL...THERE IS WEAK/LITTLE SHEAR
OBSERVED ON AREA SOUNDINGS...AND AS A RESULT...STORMS ARE MAINLY
DIURNALLY DRIVEN...AND NO AREAS OF WIDESPREAD ORGANIZATION ARE
EXPECTED. AS WITH CONVECTION THIS MORNING...HEAVY RAIN IS ALSO
EXPECTED IN THE MOIST ATMOS...WITH PW VALUES OF 1.8 TO OVER 2
INCHES. SMALL HAIL IS POSSIBLE...BUT LARGE HAIL IS NOT TOO LIKELY
AS FREEZING LEVEL IS UP AROUND 16-17K FEET.

BULK OF CONVECTION WILL DIE OFF LATE TONIGHT WITH THE LOSS OF
DAYTIME HEATING. COULD BE SOME FOG DEVELOP TOWARDS DAYBREAK
ESPECIALLY IN AREAS THAT RECEIVE RAIN...BUT WILL ALLOW FOR EVE
SHIFT TO EVALUATE THIS. ALTHOUGH BULK OF CONVECTION WILL DIE DOWN
TONIGHT...DID ELECT TO LEAVE SLIGHT CHANCE TO CHANCE POPS IN THE
FORECAST DUE TO THE WARM MUGGY ATMOS AND THE FACT THAT MODELS
INDICATING SEVERAL WEAK RIPPLES CONTINUING TO MOVE THROUGH FLOW.

COLD FRONT WILL BE VERY SLOW TO MOVE INTO CWA TOMORROW. BUT WITH
THE HOT...HUMID...UNSTABLE ATMOSPHERE IN PLACE...COMBINED WITH
INCREASING WINDS IN THE VERTICAL...EXPECTING MORE SEVERE WEATHER.
BULK OF CWA IS IN A SLIGHT RISK FOR SEVERE AGAIN TOMORROW...WITH
DAMAGING WINDS THE PRIMARY THREAT. MODELS ARE HINTING AT AN
ORGANIZED COMPLEX TOMORROW EVENING AS A UPPER IMPULSE DIGS
SOUTHEAST...BUT STILL SOME UNCERTAINTY ON THIS.

AT THIS POINT...WITH INCREASED CLOUD COVER EXPECTED...AND WITH
APPROACHING FRONT...DID NOT COME UP WITH HEAT ADVISORY
CRITERIA FOR THURSDAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THOUGH THE
BEST OVERALL DYNAMICS REMAIN NORTH OF THE FORECAST AREA THU
EVE...LARGE SCALE FORCING FOR ASCENT OVERSPREADS THE AREA AS A
VIGOROUS S/W TROUGH DROPS SE-WARD TOWARDS THE AREA. SFC FRONT WILL
STILL BE NORTH OF THE FORECAST AREA AND QUASI-STATIONARY AS A SFC
LOW PRESSURE RIDES ALONG FRONT TO THE WEST IN RESPONSE TO THE S/W
TROUGH. DESPITE THIS...CONVERGENCE ALONG THE NOSE OF STRENGTHENING
H850 JET OVER CENTRAL OHIO SHOULD BE ENOUGH TO INITIATE SOME STORMS
IN THIS AREA LATE AFTERNOON/EARLY EVE. STORM MOTIONS THEN WOULD TAKE
STORMS E/SE-WARD PRIMARILY OVER NORTHERN PART OF FA AND THEREFORE
WILL CONTINUE HIGHER POPS IN THIS AREA INITIALLY. SHOWERS/STORMS
SHOULD TRANSLATE SOUTHWARD/EASTWARD AS THE EVENING PROGRESSES.
POTENTIAL FOR SVR WX EXISTS THU EVE AS MARGINAL SHEAR AROUND
20-25KTS MOVES INTO NORTHERN SECTIONS OF AREA DURING EARLY EVE. WBZ
AND FZ HEIGHTS HOWEVER CONTINUE AROUND 14K-15KFT BUT WITH EL/S OF
~45KFT AND ABUNDANT LLVL MOISTURE...AS WITH TODAY...CANNOT RULE OUT
SOME LARGE HAIL. DCAPE VALUES HOWEVER PROGGED TO BE LESS VERSUS
TODAY/S VALUES...AND SFC-MID-LVL THETA-E DIFFERENCES ONLY AROUND 15C
AS OPPOSED TO TODAY/S 25C-28C DIFFS...SO DOWNBURST POTENTIAL NOT
QUITE AS HIGH AS TODAY AS WELL. HAVING SAID THAT...THE BEST THREAT
FOR STRONG WINDS SHOULD COME ACROSS SE OHIO...AS WITH THE SVR WX
THREAT IN GENERAL. HEAVY RAINFALL/DOWNPOURS WITH POTENTIAL FOR SOME
LOCALIZED FLOODING WILL ALSO ACCOMPANY SOME STORMS WITH SLOW STORM
MOTIONS OF 5-15KTS AND PWATS ONCE AGAIN APPROACHING 2.00 INCHES.

BY FRI MORNING THE S/W TROUGH DIGS FURTHER SOUTHWESTWARD WHICH
REFORMS/RETROGRADES SFC LOW FURTHER WEST...WHICH IN RESPONSE HANGS
THE FRONT UP FROM MAKING ANY REAL PROGRESS SOUTHWARD OVERNIGHT. AS
THIS LOW AND S/W TROUGH FINALLY BEGINS MOVING E/NE-WARD FRIDAY
DURING THE DAY...EXPECT A LULL IN PRECIP IN THE MORNING HOURS BEFORE
MORE STORMS FORM DURING THE AFTERNOON AS AREA REMAINS IN THE WARM
SECTOR OF SYSTEM AND H5 AXIS AND BETTER MOISTURE ROTATE THROUGH
AREA. POTENTIAL EXISTS AGAIN FOR SOME SVR WX FRIDAY
AFTERNOON...PRIMARILY ACROSS WESTERN ZONES...AS MARGINAL 0-6K SHEAR
OF AROUND 20-25KTS PUSHES INTO AREA. HEAVY RAINFALL AND SOME
LOCALIZED FLASH FLOODING MAY CONTINUE TO BE A CONCERN AS WELL WITH
HIGH PWATS...ESPECIALLY FOR LOCATIONS WHICH HAPPEN TO RECEIVE HEAVY
RAINFALL THU/THU EVE.

OVERNIGHT FRIDAY/SAT AM THE FRONT CONTINUES TO SLOWLY SAG SE-WARD
AND SHOULD BE LOCATED SOMEWHERE AROUND THE INTERSTATE 79 CORRIDOR BY
12Z SAT...BRINGING THE BULK OF HEAVIER ORGANIZED PRECIP ACTIVITY TO
AN END. DESPITE THIS...SLIGHT CHANCE/LOW CHANCE POPS WILL CONTINUE
FOR SAT AFTERNOON EARLY EVE AS LLVL MOISTURE REMAINS TRAPPED AND
LLVL LAPSE RATES STEEPEN A BIT. MAXES AND MINS THROUGH THE SHORT
TERM LOOK REASONABLE AND HAVE ONLY MADE MINOR TWEAKS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
OPERATIONAL EXTENDED NWP IN GOOD AGREEMENT REGARDING GENERAL
FEATURES DURING THIS PERIOD...WITH USUAL DIFFS IN STRENGTH AND
PLACEMENT. A RETURN TO A NORTHWEST FLOW PATTERN IS IN STORE FOR THE
AREA FOR THE SUN-WED TIME FRAME AS AN UPPER LEVEL RIDGE OF HIGH
PRESSURE BUILDS OVER THE CENTRAL HIGH PLAINS WITH ANOTHER RIDGE OFF
THE SE ATLANTIC SEABOARD AND WEAK TROUGHING OVER NORTHEAST
CONUS...RESULTING IN VARIOUS AMPLITUDES OF WNW-NW FLOW ALOFT FOR THE
PERIOD. A SLOW WARMING TREND CAN BE EXPECTED THROUGH THE WEEKEND AND
MONDAY BUT TEMPS LOOK TO REMAIN JUST SLIGHTLY ABOVE NORMAL WITH
READINGS INTO THE UPPER 80S/LOWER 90S. SUNDAY SHOULD REMAIN DRY FOR
ALL AREAS EXCEPT THE EASTERN HIGH TERRAIN AS MOISTURE REMAINS
GENERALLY SOUTH AND EAST OF AREA. BY MONDAY AND TUESDAY MOISTURE
BEGINS TO SURGE BACK NORTHWARD AROUND PERIPHERY OF HIGH TO THE EAST
AND APPROACHING COLD FRONT SLATED FOR TUESDAY...WHICH WILL HALT THE
WARMING TREND AND BRING SLIGHTLY COOLER TEMPS IN THE MID/UPPER 80S.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ARE STARTING TO DIE DOWN WITH THE LOSS
OF SOME HEATING. STILL LINE OF TSTMS MAINLY BETWEEN HTS-CKB-EKN LINE
WILL CONTINUE TO MOVE SE AND EVENTUALLY MOVE THROUGH CRW AND THEN
ON TO BKW BETWEEN 00Z AND 02Z THEN MOVE OUT OF THE AREA.  EXPECT
STRONG WINDS IN VICINITY OF STORMS...AND BRIEF MVFR/IFR
CONDITIONS. FOG DEVELOPMENT IS POSSIBLE TONIGHT...IN AREAS THAT
RECEIVED RAIN. HOWEVER CLOUDS MAY INHIBIT FOG FORMATION.  ANY
PATCHY MVFR/IFR FOG THAT DEVELOPS SHOULD LIFT AFTER 13Z FOR A
RETURN OF VFR AREA WIDE. HOWEVER...SHOWERS AND STORMS WILL BE ON
THE INCREASE AGAIN AFTER 15Z.  STRONG WINDS ONCE AGAIN A
THREAT...AS COLD FRONT SAGS SOUTH ACROSS THE REGION DURING THE DAY
TOMORROW AND WEAK UPPER LEVEL DISTURBANCE MOVES ALONG IT. BRIEF
MVFR/IFR POSSIBLE IN AND NEAR TSTMS AND SHOWERS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND COVERAGE OF THUNDERSTORMS AND ANY
CATEGORY CHANGES MAY VARY TONIGHT AND TOMORROW. FOG MAY DEVELOP TONIGHT IN
AREAS THAT RECEIVE PRECIPITATION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            THU 07/19/12
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    L    L    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    L    L    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    L    L    L

AFTER 00Z FRIDAY...
MORE WIDESPREAD CONVECTION EXPECTED THURSDAY NIGHT...WITH IFR IN
HEAVIER SHOWERS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...50/SL
NEAR TERM...JS/SL
SHORT TERM...50
LONG TERM...50
AVIATION...JS
Hazardous weather outlook, Jul 18, 9:15 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
915 PM EDT WED JUL 18 2012

VAZ003-004-WVZ024-027-033>038-046-200115-
DICKENSON-BUCHANAN-MINGO-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-POCAHONTAS-
915 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY.
DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ087-WVZ005-006-013>015-025-026-200115-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-LOGAN-BOONE-
915 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST
VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY.
DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-047-
200115-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH-
915 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON THURSDAY.
DAMAGING WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 18, 6:22 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     2 ESE LORENTZ           39.00N  80.27W
07/18/2012  M49 MPH          UPSHUR             WV   AWOS

            KW22 SITE AT UPSHUR CO REGIONAL AIRPORT.

&&

EVENT NUMBER RLX1200420

NW
Special weather statement, Jul 18, 6:35 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
635 PM EDT WED JUL 18 2012

WVZ009-017-182300-
WIRT WV-WOOD WV-
635 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WOOD AND WIRT
COUNTIES...

AT 634 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ELIZABETH...MOVING SOUTH AT 35 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ELIZABETH AROUND 645 PM AND CHERRY AROUND 700
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
163 AND 172 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3926 8134 3917 8130 3914 8133 3913 8129
      3907 8126 3906 8127 3898 8122 3894 8127
      3893 8143 3894 8145 3893 8147 3892 8151
      3921 8157

30
Local storm report, Jul 18, 7:03 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
703 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     BUCKHANNON              38.99N  80.23W
07/18/2012                   UPSHUR             WV   911 CALL CENTER

            MULTIPLE TREES DOWN ON POWER LINES... POWER OUTAGES
            THROUGHOUT THE CITY OF BUCKHANNON.

&&

EVENT NUMBER RLX1200421

ARB
Special weather statement, Jul 18, 7:06 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
706 PM EDT WED JUL 18 2012

OHZ086-087-182345-
GALLIA OH-LAWRENCE OH-
706 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE AND
SOUTHERN GALLIA COUNTIES...

AT 701 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF OAK HILL...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR GAGE AROUND 715 PM AND CROWN CITY AROUND 745
PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3885 8249 3885 8246 3875 8219 3864 8218
      3859 8223 3860 8227 3856 8230 3876 8263

30
Special weather statement, Jul 18, 7:08 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
708 PM EDT WED JUL 18 2012

WVZ007-008-014-190000-
JACKSON WV-MASON WV-PUTNAM WV-
708 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...
NORTHEASTERN PUTNAM AND WEST CENTRAL JACKSON COUNTIES...

AT 706 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
RACINE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR MOUNT ALTO AROUND 715 PM...EVANS AROUND 730
PM AND GIVEN AROUND 745 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
126 AND 137 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 8182 3868 8162 3860 8188 3886 8200
      3889 8193 3888 8190 3890 8185 3893 8184

30
Special weather statement, Jul 18, 8:07 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
807 PM EDT WED JUL 18 2012

OHZ086-087-WVZ006-007-190045-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-
807 PM EDT WED JUL 18 2012

...HEAVY RAINFALL WILL AFFECT NORTH CENTRAL CABELL...NORTHERN
LAWRENCE...SOUTHERN GALLIA AND SOUTHWESTERN MASON COUNTIES...

AT 801 PM EDT...THUNDERSTORMS PRODUCING HEAVY RAIN WERE ALONG A LINE
FROM 6 MILES SOUTHWEST OF OAK HILL TO 13 MILES SOUTH OF
GALLIPOLIS...MOVING SOUTHEAST AT 10 MPH...TRAINING OVER THE SAME
AREAS. 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME CAN BE
EXPECTED...WITH LOCALLY HIGHER AMOUNTS. THIS WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR ASHTON AROUND 830 PM AND GAGE AROUND 845
PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3876 8267 3881 8266 3885 8260 3884 8259
      3885 8257 3885 8252 3864 8200 3861 8206
      3856 8206 3851 8217 3874 8270

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 10:51 PM EDTSpecial Weather StatementRLXLogan84 min
Jul 19, 10:47 AM EDTFlash Flood WatchRLXBarbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 6 more9 hr
Jul 19, 2:52 PM EDTSpecial Weather StatementRLXCabell38 min
Jul 19, 2:57 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Putnam33 min
Jul 19, 3:32 PM EDTSpecial Weather StatementRLXBoone, Calhoun, Doddridge, Gilmer, Kanawha, Lincoln and 7 more58 min
Jul 19, 3:54 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln51 min
Jul 19, 4:21 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Clay, Fayette, Harrison, Lewis and 8 more54 min
Jul 19, 5:14 PM EDTSpecial Weather StatementRLXBarbour, Fayette, Nicholas, Pocahontas, Raleigh, Randolph and 2 more46 min

Nearby

Areal Flood Warnings in West Virginia, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.